What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 13, 1:38 PM EST, 37 minutes earlier.
Area forecast discussion, Aug 13, 1:38 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
238 PM EDT Sun Aug 13 2017
.SYNOPSIS...
High pressure will build in from the west tonight then slide
south of the region Monday into Monday night. A cold front will
approach on Tuesday and cross the area Tuesday night. Canadian
high pressure will build in from the west Wednesday into
Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
Any lingering convection across down east will quickly diminish
through late afternoon as the cold front continues to push
offshore of the down east Maine coast. This will set the stage
for a rather pleasant evening and overnight across the region,
as high pressure builds into the region behind the departing
front. Lows tonight will range from the upper 40s to lower 50s
north and mid to upper 50s down east.
Monday is shaping up as a nice mid summer day across the region.
A weak warm front lifting up across the region will bring a bit
more in the way of clouds across northwest Maine and an isolated
shower clouldn't be ruled out along the Maine/Quebec border
during the afternoon. Highs Monday afternoon will climb well up
into the 70s to near 80 degrees across the north and low 80s
across central and down east areas, which is actually a few
degrees above the normal highs for this time of year.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
High pressure moving off to our southeast combined with a trough of
low pressure approaching from the west will bring a return flow of
humid air Monday night into Tuesday. A strong cold front will
approach on Tuesday. A pre-frontal trough ahead of the front will
move across the area Tuesday afternoon providing some focus for
showers and thunderstorms. Capes are projected to be from 500-700
J/KJ supporting moderate storms but likely little or no severe
storms. Any showers or thunderstorms will likely move east of our
area into New Brunswick later Tuesday evening. However, some
isolated showers or thunderstorms may pop up in the far northwest
ahead of the main cold front later Tuesday night. The front will
cross the area overnight. A deep upper level trough of low pressure
well north across Quebec combined with high pressure building in
from the northwest will push some much cooler and drier air across
the area on Wednesday upon gusty northwest winds. The north will be
partly cloudy with a cumulus field over the north while Downeast has
a mostly sunny sky on Wednesday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Wednesday night will be a mostly clear and chilly night as high
pressure continues to build in from the northwest. Thursday will
then feature plenty of sunshine with high pressure building over.
This will be followed by a mostly clear night Thursday night. High
pressure will slide to the east on Friday. The return flow behind
the high will bring a slight increase in humidity and clouds may
begin to increase ahead of a weak trough approaching from the Great
Lakes. Clouds will increase Friday night. Some showers and embedded
thunderstorms are then possible on Saturday as the trough moves in
and winds increase from the south ahead of the trough. Winds from
the south, off the ocean, my limit surface instability, especially
Downeast on Saturday. However, shear looks strong and an influx of
humid air in the boundary layer may support elevated convection
across the area. The best chance for surface based convective storms
will be in western and northwestern areas on Saturday. The trough
will move away on Sunday as skies partially clear. This will be
followed by dry weather to start the following week.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions expected overnight through Monday.
SHORT TERM: VFR conditions are expected Monday night with the
possible exception of some stratus reducing conditions to IFR
near the coast late at night. VFR conditions are expected on
Tuesday except in an thunderstorms. Conditions should be VFR
Tuesday night and remain VFR into Friday as high pressure builds
over.
&&
.MARINE...
NEAR TERM: Winds/seas are expected to remain below small craft
advisory levels through Monday.
SHORT TERM: Winds and seas are expected to remain below SCA
Monday night through Tuesday night. West, northwest winds will
be gusty Wednesday into Wednesday night possibly approaching SCA
in gusts. Winds should diminish Thursday into Thursday night
and be light on Friday under high pressure.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...Duda
Short Term...Bloomer
Long Term...Bloomer
Aviation...Duda/Bloomer
Marine...Duda/BloomerHazardous weather outlook, Aug 13, 7:30 AM EST, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
830 AM EDT Sun Aug 13 2017
MEZ001>006-010-011-015-031-141230-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-
830 AM EDT Sun Aug 13 2017
This Hazardous Weather Outlook is for East Central Maine...Far
Northern Maine...Interior DownEast Maine...North Central
Maine...Northern Maine and West Central Maine.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-141230-
Coastal Hancock-
830 AM EDT Sun Aug 13 2017
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Beach Hazards Statement.
Scattered thunderstorms are possible later this morning into the
afternoon. Some thunderstorms may contain small hail and gusty
winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ016-017-032-141230-
Interior Hancock-Central Washington-Northern Washington-
830 AM EDT Sun Aug 13 2017
This Hazardous Weather Outlook is for Eastern Maine and Interior
DownEast Maine.
.DAY ONE...Today and Tonight.
Scattered thunderstorms are possible later this morning into the
afternoon. Some thunderstorms may contain small hail and gusty
winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ030-141230-
Coastal Washington-
830 AM EDT Sun Aug 13 2017
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-141230-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
830 AM EDT Sun Aug 13 2017
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Duda
In the hours before
Special weather statement, Aug 13, 11:35 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Caribou ME
1235 PM EDT SUN AUG 13 2017
MEZ006-011-032-131715-
Southeast Aroostook-Central Penobscot-Northern Washington-
1235 PM EDT SUN AUG 13 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...SOUTHEASTERN AROOSTOOK AND EAST CENTRAL PENOBSCOT
COUNTIES...
At 1234 PM EDT, strong thunderstorms were clustered near Wytopitlock,
or 15 miles west of Danforth, moving east at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danforth, Vanceboro, Wytopitlock, Reed Plantation, Codyville
Plantation, Mattawamkeag, Weston, Prentiss, Kingman, Macwahoc,
Bancroft, Lambert Lake, Eaton, Drew Plantation, Brookton, Forest and
Forest City.
This includes US Highway 1 between Brookton and Danforth.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4552 6743 4551 6827 4569 6829 4574 6779
4569 6782 4568 6780 4566 6772 4569 6773
4568 6772 4562 6767 4561 6764 4562 6763
4559 6756 4559 6750 4560 6749 4560 6745
4557 6742
TIME...MOT...LOC 1634Z 264DEG 40KT 4561 6817
DumontSpecial weather statement, Aug 13, 12:12 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Caribou ME
112 PM EDT SUN AUG 13 2017
MEZ011-015>017-029-032-131800-
Interior Hancock-Coastal Hancock-Southern Penobscot-Central
Washington-Central Penobscot-Northern Washington-
112 PM EDT SUN AUG 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...NORTHERN HANCOCK AND SOUTHEASTERN PENOBSCOT COUNTIES...
At 110 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Springfield to near Dixmon.
Movement was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bangor, Old Town, Ellsworth, Bucksport, Orono, Brewer, Hampden,
Hermon, Veazie, Dedham, Kenduskeag, Springfield, Topsfield, Grand
Lake Stream, Lakeville, Indian Island, Dyer Township, and Glenburn.
This includes the following highways...
Interstate 95 between mile makers 170 and 202.
US Highway 1 Orland and near Waite.
State Highway 9 between Dixmont and Aurora.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4452 6869 4452 6875 4455 6875 4452 6876
4453 6880 4456 6880 4457 6879 4457 6881
4461 6882 4463 6884 4468 6881 4470 6884
4465 6919 4468 6919 4537 6824 4541 6748
TIME...MOT...LOC 1710Z 267DEG 26KT 4533 6821 4461 6919
DumontSpecial weather statement, Aug 13, 12:55 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Caribou ME
155 PM EDT SUN AUG 13 2017
MEZ017-030-131845-
Coastal Washington-Central Washington-
155 PM EDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...
At 155 PM EDT, a strong thunderstorm was located 10 miles south of
Meddybemps, or 12 miles north of Machias, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Calais, Eastport, Perry, Pembroke, Meddybemps, East Machias,
Robbinston, Dennysville, Charlotte, Baring, Cooper, Marion and
Edmunds.
This includes US Highway 1 between Dennysville and Perry.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4478 6748 4495 6758 4516 6716 4512 6712
4498 6704 4494 6701
TIME...MOT...LOC 1755Z 249DEG 41KT 4490 6744
DumontSpecial weather statement, Aug 13, 1:01 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Caribou ME
201 PM EDT SUN AUG 13 2017
MEZ015>017-029-030-131830-
Interior Hancock-Coastal Hancock-Coastal Washington-Southern
Penobscot-Central Washington-
201 PM EDT SUN AUG 13 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL WASHINGTON
AND CENTRAL HANCOCK COUNTIES...
At 200 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles northwest of Deblois to 6 miles
northeast of Blue Hill. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ellsworth, Blue Hill, Cherryfield, Dedham, Deblois, Hancock,
Franklin, Orland, Lamoine, Trenton, Surry, Penobscot, Eastbrook,
Waltham and Sorrento.
This includes the following highways...
US Highway 1 between Ellsworth and Hancock.
State Highway 9 between Amherst and Junction 193.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4445 6872 4445 6871 4447 6872 4446 6873
4446 6874 4496 6829 4492 6778 4426 6834
TIME...MOT...LOC 1800Z 280DEG 29KT 4484 6819 4449 6853
DumontSpecial weather statement, Aug 13, 1:28 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Caribou ME
228 PM EDT SUN AUG 13 2017
MEZ017-131900-
Central Washington-
228 PM EDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WASHINGTON
COUNTY...
At 227 PM EDT, a strong thunderstorm was located 8 miles northeast of
Deblois, or 13 miles north of Cherryfield, moving east at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Deblois, Centerville, East Machias, Marshfield, Whitneyville,
Northfield, Wesley and Beddington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4470 6795 4487 6798 4495 6744 4481 6743
TIME...MOT...LOC 1827Z 264DEG 27KT 4480 6786
Dumont
Special weather statement, Aug 13, 1:50 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Caribou ME
250 PM EDT SUN AUG 13 2017
MEZ030-131915-
Coastal Washington-
250 PM EDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON
COUNTY...
At 250 PM EDT, a strong thunderstorm was located over Jonesboro, or 7
miles west of Machias, moving east at 50 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Machias, Jonesport, Jonesboro, Columbia Falls, Cutler, Columbia,
Centerville, East Machias, Machiasport, Marshfield, Whiting, Roque
Bluffs, Whitneyville, Edmunds, Trescott and Marion.
This includes US Highway 1 between Columbia Falls and Whiting.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4459 6715 4456 6718 4458 6777 4474 6778
4487 6717 4487 6716 4488 6717 4488 6718
4489 6714 4488 6713 4462 6709
TIME...MOT...LOC 1850Z 273DEG 43KT 4467 6760
Dumont